Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 24, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Mar 13, 2016, 10:42 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2016, 10:42 AM EDT (14:42 UTC)
- Expired
- Mar 14, 2016, 7:43 AM EDT
- In force
- 21 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
105 WHUS73 KAPX 131442 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1042 AM EDT SUN MAR 13 2016 LHZ345>348-LMZ341-342-132245- /O.NEW.KAPX.SC.Y.0024.160313T1442Z-160314T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1042 AM EDT SUN MAR 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
4 follow-up statements
564 WHUS73 KAPX 131950 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 350 PM EDT SUN MAR 13 2016 LHZ345>348-LMZ341-342-140400- /O.CON.KAPX.SC.Y.0024.000000T0000Z-160314T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 350 PM EDT SUN MAR 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
023 WHUS73 KAPX 140209 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1009 PM EDT SUN MAR 13 2016 LHZ345>348-LMZ341-342-141015- /O.CON.KAPX.SC.Y.0024.000000T0000Z-160314T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1009 PM EDT SUN MAR 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
706 WHUS73 KAPX 140744 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 344 AM EDT MON MAR 14 2016 LHZ348-LMZ342-140845- /O.CAN.KAPX.SC.Y.0024.000000T0000Z-160314T1200Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 344 AM EDT MON MAR 14 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ345>347-LMZ341-141200- /O.CON.KAPX.SC.Y.0024.000000T0000Z-160314T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 344 AM EDT MON MAR 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
786 WHUS73 KAPX 141143 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 743 AM EDT MON MAR 14 2016 LHZ345>347-LMZ341-141245- /O.CAN.KAPX.SC.Y.0024.000000T0000Z-160314T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 743 AM EDT MON MAR 14 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 13, 10:33 AM EDT, 9 minutes earlier.
Area forecast discussion, Mar 13, 10:33 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1033 AM EDT SUN MAR 13 2016 .UPDATE... ISSUED AT 1033 AM EDT SUN MAR 13 2016 STRONG HIGH PRESSURE REMAINS CENTERED NE OF MICHIGAN OVER JAMES BAY...WHILE LOW PRESSURE CONTINUES TO DEVELOP OVER THE SRN PLAINS. DRY EASTERLY FLOW IN BETWEEN THESE TWO SYSTEMS CONTINUES TO ERODE THE LEADING EDGE OF LOW LEVEL MOISTURE LIFTING INTO THE WRN GREAT LAKES REGION WELL AHEAD OF THE SRN PLAINS LOW. NRN EDGE OF PRECIP THAT IS ACTUALLY REACHING THE GROUND IS STILL WELL SOUTH OF OUR CWA ACROSS SRN LWR MICHIGAN ALONG A LINE FROM GRR TO LAN TO FNT. LATEST RAP13 AND NAM12 BOTH SEEM TO BE HANDLING THE NRN EXTENT AND EXTRAPOLATED TIMING OF THIS PRECIP FAIRLY WELL...WHICH ALSO LINES UP WITH THE GOING FORECAST AS WELL. NO MAJOR CHANGES IN TIMING PRECIP INTO OUR CWA ARE NEED AT THIS TIME...BUT WILL CERTAINLY KEEP A CLOSE EYE ON HOW THIS EVENT EVOLVES DURING THE AFTERNOON. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 312 AM EDT SUN MAR 13 2016 IMPACT WEATHER: NONE. SYNOPTIC PATTERN AND OBSERVATIONS: EARLY MORNING ANALYSIS...SPLIT FLOW CONTINUES ACROSS THE REGION WITH THE NRN STREAM ACROSS CANADA AND THE SRN STREAM STILL WORKING ACROSS THE SRN STATES. NRN MICHIGAN WAS UNDER MID LEVEL RIDGING WITH HIGH PRESSURE WORKING EAST ACROSS EASTERN CANADA...AND SHOVING A MOISTURE- STARVED COLD FRONT SOUTHWARD THROUGH NRN LOWER MICHIGAN. THE SRN STREAM DISPLAYED BROAD TROUGHING ACROSS THE DEEP SOUTH WITH WEAK MID LEVEL SW WINDS LIFTING EMBEDDED SHORTWAVES NORTH INTO THE SRN LAKES. DEEPER MOISTURE WAS SLOWLY WORKING TOWARD NRN MICHIGAN...BUT WE ARE JUST IN INCREASING/THICKENING MID AND HIGH LEVEL CLOUDS RIGHT NOW. THE FIRST BAND OF LIGHT SHOWERS ACROSS IA/SRN WI/FAR SRN LOWER...WAS ASSOCIATED WITH AN INITIAL SHORTWAVE TROUGH....WHILE HEAVIER RAINS WERE ASSOCIATED WITH A MORE DEFINED WAVE...DEEPER MOISTURE AND A FRONTAL BOUNDARY FROM THE LOWER MISSISSIPPI THROUGH THE OHIO RIVER VALLEY. SYNOPTIC PATTERN AND WEATHER EVOLUTION: SKIES WILL CONTINUE TO INCREASE IN CLOUDS FROM SOUTH TO NORTH THROUGH MORNING...THEN THE INITIAL SHORTWAVE WILL LIFT INTO NRN MICHIGAN THIS AFTERNOON WHILE SORT OF DAMPENING OUT AS IT HEADS INTO THE RIDGING. REGARDLESS...LOW TO MID LEVEL THETA-E ADVECTION INCREASES WITH TIME...AND LIGHT RAINS WILL ARRIVE. IT'S NOT UNTIL THIS EVENING/FEW HRS AFTER MIDNIGHT...WHEN THE SFC LOW AND DEEPEST MOISTURE ARRIVE. THE STRONGEST FORCING CROSSES THE SE CWA...WITH WEAKEST FORCING NW. THUS...MOST CONFIDENCE IN RAIN AND RESULTANT HIGHER QPF IN THE SE. HIGHS TODAY WILL BE A TOUCH COOLER WITH THE COLD FRONT DRAWING IN COOLER AIR THIS MORNING. LOWER TO MIDDLE 40S IN EASTERN UPPER AND NE LOWER...TO AS WARM AS THE LOWER 50S IN DOWNSLOPING AREAS IN THE GTV BAY REGION. LOWS TONIGHT IN TOTAL CLOUDS AND RAIN...RANGING IN THE 30S. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 312 AM EDT SUN MAR 13 2016 HIGH IMPACT WEATHER POTENTIAL: NONE EXPECTED. PATTERN SYNOPSIS/EXPECTED EVOLUTION: UPPER LEVEL RIDGING IS EVIDENT ACROSS ALMOST ALL OF THE CONUS TONIGHT WITH A CUTOFF UPPER LEVEL LOW AND ASSOCIATED DEVELOPING SURFACE CYCLONE SPINNING ACROSS THE TEXAS PANHANDLE. THIS FEATURE WILL BECOME ONE OF INTEREST HEADING INTO THIS AFTERNOON/EVENING...AND INTO MONDAY AS THE WAVE EJECTS TOWARD THE GREAT LAKES. THE SYSTEM'S DEPARTURE MONDAY NIGHT WILL ALLOW FOR A PATTERN CHANGE ACROSS THE MIDDLE OF THE COUNTRY...ONE THAT'S FAMILIAR TO THE GREAT LAKES THIS WINTER WITH TROUGHING OVERHEAD WEDNESDAY INTO FRIDAY. ADDITIONAL PIECES OF PACIFIC ENERGY ARE EXPECTED TO MAKE THEIR WAY TOWARD THE MIDDLE OF THE COUNTRY DURING THE SAME TIME PERIOD...POTENTIALLY BRINGING ADDITIONAL CHANCES FOR RAIN WITH PERIODS OF WINTRY WEATHER MIXED IN AS WELL. DETAILS: RAIN SHOWERS ARE EXPECTED TO BE ONGOING ACROSS MUCH OF THE AREA MONDAY MORNING...MOST WIDESPREAD EAST OF I-75. HOWEVER...DEEP LAYER MOISTURE BEGINS TO QUICKLY STRIP EASTWARD THROUGHOUT THE DAY...BRINGING AN END TO MUCH (IF NOT ALL) OF THE PRECIP FROM WEST TO EAST BY MONDAY AFTERNOON. MONDAY NIGHT INTO EARLY TUESDAY FEATURES A LULL IN ACTIVITY ACROSS MUCH OF THE AREA AS OUR INITIAL SYSTEM PUSHES TOWARD THE EAST COAST AND A SECOND MAKES ITS ARRIVAL FROM THE NORTHERN PLAINS. WILL CONTINUE SLIGHT CHANCE POPS MONDAY NIGHT INTO THE DAY TUESDAY ACROSS MUCH OF THE AREA...REALLY JUST TO ACCOUNT FOR POSSIBLE SPEED OF ARRIVAL CHANGES THAT WAS SEEN SO OFTEN SEVERAL DAYS AHEAD OF TONIGHT'S SYSTEM...BUT AT THIS POINT NOT EXPECTING MUCH IN THE WAY OF PRECIP DURING THE MON NIGHT-TUESDAY TIMEFRAME. BETTER PRECIP CHANCES QUICKLY ARRIVE TUESDAY NIGHT WITH WIDESPREAD RAIN BECOMING LIKELY AS LOW PRESSURE SLOWLY TREKS INTO THE WESTERN GREAT LAKES. EXTENDED (WEDNESDAY THROUGH SATURDAY): GUIDANCE CONTINUES TO STRUGGLE WITH THE OVERALL EVOLUTION OF LOW PRESSURE BEYOND TUESDAY NIGHT AS RIDGING OFF TO THE EAST MAY HALT MUCH EASTWARD PROGRESSION...RESULTING IN THE SYSTEM SITTING AND SPINNING OVER THE WESTERN GREAT LAKES/SOUTHERN ONTARIO. WHILE MANY UNCERTAINTIES IN THE DETAILS CONTINUE...EXPECTING SEVERAL WAVES OF PRECIP TO MOVE THROUGH LOCALLY FROM TUESDAY NIGHT THROUGH FRIDAY...THUS LITTERING THE GRIDS WITH POPS IN EVERY PERIOD (IT SURELY WON'T BE A COMPLETE WASHOUT SECOND HALF OF THE WEEK...SO REFINEMENT WILL CERTAINLY BE NEEDED IN TERMS OF TIMING). WILL CONTINUE MENTION OF RAIN/SNOW MIX FROM WEDNESDAY NIGHT THROUGH FRIDAY AS COOLER CANADIAN AIR SPILLS BACK INTO THE REGION. AS CAN BE INFERRED BY THE REFERENCE TO A RAIN/SNOW MIX...TEMPERATURES WILL BE TRENDING COOLER THROUGHOUT THE LONG TERM PERIOD. HIGHS ON WEDNESDAY RANGING FROM THE UPPER 40S TO LOW 50S WILL DROP SEVERAL DEGREES EACH DAY BEYOND THAT...TOPPING OUT IN THE LOW 40S BY THURSDAY-FRIDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 602 AM EDT SUN MAR 13 2016 BKN-OVC HIGH/MID CLOUD WILL THICKEN THROUGH THE DAY...WHILE CHANCES OF RAIN SHOWERS INCREASE BY AROUND MIDDAY AS LOW PRESSURE AND ASSOCIATED DEEP MOISTURE LIFT INTO THE WRN GREAT LAKES REGION. BETTER RAIN CHANCES AND MVFR CIGS ARRIVE LATE THIS AFTERNOON AND THIS EVENING BEFORE DIMINISHING BY DAYBREAK MONDAY. WINDS HAVE BECOME EASTERLY AND WILL INCREASE TO 10 TO 20 KTS THROUGH AFTERNOON BEFORE DIMINISHING TONIGHT. LLWS TONIGHT AT PLN/APN. && .MARINE... ISSUED AT 312 AM EDT SUN MAR 13 2016 HIGH PRESSURE DROPPING SE OUT OF NRN CANADA WILL PUSH A COLD FRONT INTO THE SRN GREAT LAKES...AND WINDS WILL VEER AROUND OUT OF THE EAST TODAY. THIS EAST WIND INCREASES THROUGH THIS EVENING AS THE GRADIENT TIGHTENS FROM LOW PRESSURE LIFTING NORTH INTO THE OHIO VALLEY. SPEEDS WILL BE BELOW ADVISORY LEVELS MOST AREAS...BUT CAN SEE SOME NEARSHORES IN NRN LAKE HURON AND POSSIBLY THE STRAITS REACHING WAVE/WIND CRITERIA AS THE STABILITY BECOMES NEUTRAL. THE GRADIENT RELAXES LATE TONIGHT INTO MONDAY AS THE LOW PRESSURE ARRIVES AND WINDS GO MORE LIGHT AND VARIABLE. RELATIVE HIGH PRESSURE CROSSES MONDAY NIGHT WITH RETURN LIGHT SOUTHERLY FLOW LATE MONDAY NIGHT INTO TUESDAY. NEXT ROUND OF POTENTIAL ADVISORY WINDS COMES TUESDAY NIGHT. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR LHZ345>348. LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR LMZ341-342. LS...NONE. && UPDATE...MLR SHORT TERM...DICKSON LONG TERM...GILLEN AVIATION...DICKSON MARINE...DICKSON
Hazardous weather outlook, Mar 13, 3:15 AM EDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 315 AM EDT SUN MAR 13 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-140715- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 315 AM EDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.